MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC100
Medical Device Problem Codes Failure to Form Staple (2579); Unintended Compatibility (4047)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2026.B3: exact event date unk, entered (b)(6) 2026 as only the year was provided.D4: batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.Additional information was requested and the following was obtained: an internal rrt call was held on 3/27/2026 to discuss with the sales team the reported echelon linear¿ cutter malformed staples issues at wycombe general hospital, uk.The call included post market surveillance, customer quality, regional sales, design engineering and marketing.Incidents that none of the staples have formed.The surgeon pulled all of the ¿goal post¿ staples out and used another stapler and over sewed.Sales rep is not sure of what the issue would have been for this.Mentioned the two halves were not locked together.The site is emergency and will not always let the sales rep know when cases are occurring.They all do syringe firing technique.How long have they been using the new device? since (b)(6).Who is doing the firing? either the doctor or experienced specialty registrars could be doing the firing depending on experience.The doctor will always check the staple line.1.Were any staples delivered into the tissue at all? yes many.2.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? goal posts.3.Were there staples missing from the staple line (staples not present/visible on any portion of the staple line)? not too confident to answer.4.Did the device cut the tissue? yes.5.If the device cut, was the cut line complete? yes.6.Could you please clarify if there were any patient consequences? none.7.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? not that i am aware of.8.Could you please clarify if the product issues that have occurred been reported to customer quality? complaint? yes number above.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, the echelon linear cutter 100 with a green reload fired on the anastomosis and half of the staples hadn't formed.I know no further information.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24779780
Report Number3005075853-2026-02483
Device Sequence Number14968772
Product Code GDW
UDI-Device Identifier10705036030898
UDI-Public(01)10705036030898(17)280831(10)771D00
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC100
Device Lot Number771D00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown